Encephalitozoon intestinalis: A Rare Cause of Diarrhea in an Allogeneic Hematopoietic Stem Cell Transplantation (HSCT) Recipient Complicated by Albendazole-Related Hepatotoxicity


Sivgin S., ESER B. , KAYNAR L. , KURNAZ F. , ŞIVGIN H. , Yazar S., ...More

TURKISH JOURNAL OF HEMATOLOGY, vol.30, no.2, pp.204-208, 2013 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 30 Issue: 2
  • Publication Date: 2013
  • Doi Number: 10.4274/tjh.90692
  • Title of Journal : TURKISH JOURNAL OF HEMATOLOGY
  • Page Numbers: pp.204-208

Abstract

A 50-year-old male patient previously diagnosed with acute myelomonocytic (M4) leukemia in July 2009 underwent allogeneic hematopoietic stem cell transplantation (allo-HSCT). During the pre-transplant period complete blood count (CBC), liver and renal function tests, coagulation tests, and other parameters were normal. On the first day of transplantation teicoplanin (400 mg d(-1) for the first 3 d, and then 400 mg d(-1) and caspofungin (first dose was 1x70 mg d(-1), followed by 1x50 mg d(-1)) were started intravenously due to white plaques and oropharyngeal candidiasis in the patient's mouth and perianal erythema. On the 14th d of transplantation watery diarrhea occurred, along with abdominal discomfort, nausea, and fatigue.